Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have heavy painful period with brown discharge at the start. Is it normal?

I have been on microgynon for under 2 years but in last 4-5 months noticed that my periods were becoming heavier but only lasting 1-2 days. I also experience period pains or feel like i am going to start my period soon a week before i start. At the start of my period i find that the blood is brown and can have a brown discharge . Just wondering if this is normal or a sign that the pill isnt working.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for your query.

Pain abdomen just before menstruation is normal and is called primary dysmenorrhea.
Pain abdomen one week before periods is something to be of concern.
Usually Pills reduce the amount of menstrual blood and hence dysmenorrhea.
You need to consult your Gynecologist to rule out secondary causes of dysmenorrhea like endometriosis.
Take NSAID's for symptomatic relief. Get a trans-vaginal USG for diagnosis.
Hope this helps.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor